MAUDE Adverse Event Report: TELEFLEX MEDICAL PU DP-40K DISP PUNCH 4.0MM; INSTRUMENTS, SURGICAL, CARDIOV

TELEFLEX MEDICAL PU DP-40K DISP PUNCH 4.0MM; INSTRUMENTS, SURGICAL, CARDIOV
Model Number IPN915270
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
The customer states that the punched jammed with tissue attached.The patient's condition was reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The device history record of batch number 74e2000382 has been reviewed and no issues or discrepancies were found which could potentially relate to this complaint.No nonconformance reports were originated for the lot in question that can be associated to the complaint reported.Dhr shows that the product was assembled & inspected according to our specifications.Manufacture date: 2020-05-07.Expiration date: 2022-05-06.One unit of catalog number dp-40k (pu dp-40k disp punch 4.0mm) was received for analysis.Sample wasn't received in its original packaging.It was observed residues at the core and at the blade of the aortic punch.After trying to perform the functional test, the sample was disassembled in order to review and clean the blade and the core.A portion of tissue was expelled from the unit.The core p/n 158910 was dimensional inspected per dwg-pun-002 rev.03.No dimensional issues were found.See qa-pun-002/f3 rev.07 for more details.The blade p/n 146975 was dimensional inspected per dwg-pun-002 rev.03.No dimensional issues were found.See qa-pun-001/f2 rev.06 for more details.The ifu l02984 r02 contain some warnings about the care and proper use of product.The warning number 3 and 4 say the following: "3.Remove the punch from the operative site slowly before releasing and removing the excised tissue.", "4.Remove the excised tissue before additional openings are created.Failure to remove excised tissue from the punch or excessive cleaning may cause punch jamming or incomplete cuts." a portion of tissue was expelled from the unit.This indicated that the warning 3 and 4 from ifu l02984 r02 was not followed.(see ifu l02984 r02.).Customer complaint cannot be confirmed as manufacturing issue related.The jamming observed on sample was originated by the excised tissue that was not removed per ifu l02984 r02.
 
Event or Problem Description

Brand Name
PU DP-40K DISP PUNCH 4.0MM
Common Device Name
INSTRUMENTS, SURGICAL, CARDIOV
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
parque industrial finsa
nuevo laredo 88275
MX   88275
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key12856615
Report Number3004365956-2021-00304
Device Sequence Number3874574
Product Code DWS
UDI-Device Identifier14026704697943
UDI-Public14026704697943
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2022
Device Model NumberIPN915270
Device Catalogue NumberDP-40K
Device Lot Number74E2000382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown